Study sets, textbooks, questions
Upgrade to remove ads
IV Therapy N212
Terms in this set (15)
D5W = 5% Dextrose in water
0.9% NaCl = NS. Used to treat DKA
LR = Lactated Ringer's solution. Used to treat mild metabolic acidosis.
0.33% NaCl = 1/3 NS
0.45% NaCl = 1/2 NS. Often used to treat hypernatremia
5% Dextrose in 0.45% NaCl = D5 1/2 NS
10% Dextrose in water = D10W. Used for peripheral parenteral nutrition
5% dextrose in 0.9% NaCl = D5NS
5% dextrose in Lactated Ringer's = D5LR
What do you document when assesing an IV infusion?
Location where the IV access was placed.
Size of the IV catheter ot needle.
Type of IV soluton and rate of infusion
Condition of site, such as redness, swelling or drainage.
Record patient's reaction to procedure
What are the signs on a patient who has an IV Infiltration?
Swelling, pallor, cool and pain around site; decrease n flow rate.
What can be the causes for IV infiltration?
Disloged catheter; vessels wall penetrated by catheter
A patient complains of tenderness, redness, warmth, and mild edema of the vein above the insertion site. What complication is arising?
What are the causes of phlebitis?
Trauma from the catheter, chemical trauma from the solution; contaminated by microorganisms.
You assessed patient IV site and noticed the flow of infusion stopped. What is the complication and what caused it?
Thrombus. Caused by trauma from catheter or needle.
Air enters vein through infusion line; ______ dislodges from insertion site and travels. What complication is seen?
Poor sterile technique in inserting and caring for insertion site and contaminated solution can cause....... What are the signs/symptoms?
Infection. Fever, chills, malaise, pain, swelling, inflammation, or pus at IV site
Infusing fluid too rapidly into the circulation can cause.....What are the symptoms?
Speed shock. Pounding headache, rapid pulse rate, anxiety, chills, back pain, dyspnea.
Dyspnea, engorged neck veins, and increase blood pressure are symptoms of....
Adverse event related to IV therapy that, depending on the medication, amount of exposure, and location, can potentially cause serious injury and permanent harm, such as tissue necrosis. this is termed.....
What nursing intervention are appropriate for a patient experiencing extravasation?
Discontinue infusion. Attemp to aspirate drug. Research the medication. Notify MD. Administer irrigant or vesicant medication through a central venous device.
Sets found in the same folder
Endocrine Diabetes Mellitus
Pain management N212
Sets with similar terms
Pharmacology: Peripheral IV
EXAM 4 Fundamentals - Module 10.1-10.4
Hondros RN Med Surg III - Quiz 4 Review
Other sets by this creator
C787 Health and Wellness WGU
WGU nutrition C787
C787 Nutrition WGU
informatics PRACTICE assesment